Sirolimus rescue for tacrolimus-associated post-transplant autoimmune hemolytic anemia

Rudolph P. Valentini, Abubakr Imam, Indira Warrier, Demetrius Ellis, Akim Ritchey, Yaddanapudi Ravindranath, Ron Shapiro, Michael L. Moritz

Research output: Contribution to journalArticlepeer-review

39 Scopus citations

Abstract

Autoimmune hemolytic anemia (AIHA) has been reported to occur after renal transplantation, and typically does so in the first few weeks post-transplant. We report on a 3-yr-old child who developed cold AIHA nearly 1 yr after an ABO identical, living donor renal transplant from his mother. Numerous transfusions, pulse steroids, repeat plasma exchange treatments, and IVIG were unsuccessful. Nearly 3 wk into his illness, tacrolimus was changed to cyclosporine, and then to sirolimus, and resulted in a prompt response. He currently has a normal renal function and a normal hemoglobin level on sirolimus monotherapy.

Original languageEnglish
Pages (from-to)358-361
Number of pages4
JournalPediatric Transplantation
Volume10
Issue number3
DOIs
StatePublished - May 2006

Keywords

  • Autoimmune hemolytic anemia
  • Kidney transplantation
  • Pediatrics
  • Refractory
  • Sirolimus
  • Tacrolimus

Fingerprint

Dive into the research topics of 'Sirolimus rescue for tacrolimus-associated post-transplant autoimmune hemolytic anemia'. Together they form a unique fingerprint.

Cite this